Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

July 28, 2016Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 28, 2016, 2:13 PM CDT for Mayes County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 2:13 PM CDT (19:13 UTC)
Expired
Jul 28, 2016, 2:45 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK

County Mayes County, OK

The radar

The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1506 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS84 KTSA 281913
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT THU JUL 28 2016
 
OKZ061-062-281945-
ROGERS OK-MAYES OK-
213 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND EAST
CENTRAL ROGERS COUNTIES UNTIL 245 PM CDT...

AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF PRYOR...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR...                          PRYOR CREEK...
ADAIR...                          FOYIL...
SPORTSMEN ACRES COMMUNITY...      

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 266.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3644 9553 3646 9524 3624 9517 3620 9552
TIME...MOT...LOC 1912Z 350DEG 11KT 3636 9535 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 28, 12:36 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 28, 12:36 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1236 PM CDT THU JUL 28 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widely scattered showers and thunderstorms will be possible this
afternoon, with the northeast Oklahoma and northwest Arkansas
sites most likely to see a storm in the vicinity. A complex of
showers and storms is expected to develop to our northwest this
evening and move southeast, possibly affecting our terminals late
tonight into Friday morning. VFR conditions will prevail outside
of thunderstorm areas.

&&

.PREV DISCUSSION... /Issued 1107 AM CDT THU JUL 28 2016/

DISCUSSION...
Small convective complex across southeast Kansas continues to drop
south, so have raised pops this afternoon across parts of
northeast Oklahoma. Elsewhere, expect overall convective coverage
this afternoon to be less than the past couple days. Have made
some minor adjustments to afternoon temperatures as well.

Update on the way.

TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

SHORT TERM...05
LONG TERM....22

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.

&&

AVIATION...05
Hazardous weather outlook, Jul 28, 1:04 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT THU JUL 28 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT THU JUL 28 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON...WITH THE
GREATEST STORM COVERAGE AND INTENSITY ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. ONE OR TWO OF THESE STORMS MAY BREIFLY
BECOME SEVERE...WITH DAMAGING WINDS TO NEAR 60 MILES AN HOUR
POSSIBLE.

A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP WELL TO OUR
NORTHWEST THIS AFTERNOON AND EVENING. THIS STORM COMPLEX WILL MOVE
SOUTHEAST AND ENTER NORTHEAST OKLAHOMA LATE TONIGHT. THE COMPLEX
WILL LIKELY BE ON A WEAKENING TREND BY THE TIME IT ARRIVES...BUT
SOME POTENTIAL WILL EXIST FOR DAMAGING WINDS TO AROUND 60 MILES AN
HOUR ACROSS PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING FRIDAY
MORNING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS
THE THUNDERSTORM COMPLEX WEAKENS OVER THE REGION. ADDITIONAL
THUNDERSTORM COMPLEXES WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY
AND POSSIBLY SATURDAY NIGHT AS WELL AS UPPER LEVEL NORTHWESTERLY
FLOW CONTINUES OVER THE PLAINS.

A RIDGE OF HIGH PRESSURE IS FORECAST TO BUILD BACK OVER THE
SOUTHERN PLAINS NEXT WEEK. THIS WILL ALLOW FOR A RETURN OF HOT AND
HUMID CONDITIONS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 28, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT THU JUL 28 2016

OKZ061-062-281945-
ROGERS OK-MAYES OK-
213 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAYES AND EAST
CENTRAL ROGERS COUNTIES UNTIL 245 PM CDT...

AT 212 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF PRYOR...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PRYOR...                          PRYOR CREEK...
ADAIR...                          FOYIL...
SPORTSMEN ACRES COMMUNITY...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 254 AND 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.

&&

LAT...LON 3644 9553 3646 9524 3624 9517 3620 9552
TIME...MOT...LOC 1912Z 350DEG 11KT 3636 9535

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:34 PM CDTSpecial Weather StatementTSADelaware26 min
Jul 28, 2:16 PM CDTSpecial Weather StatementTSAOsage29 min
Jul 28, 2:47 PM CDTSpecial Weather StatementTSAOsage28 min
Jul 28, 3:10 PM CDTSpecial Weather StatementTSAOsage35 min
Jul 28, 4:39 PM CDTSpecial Weather StatementTSAKay51 min
Jul 28, 5:23 PM CDTSpecial Weather StatementTSATulsa37 min
Jul 28, 5:29 PM CDTSevere Thunderstorm WarningTSATulsa31 min
Jul 28, 5:39 PM CDTAreal Flood AdvisoryTSACreek, Tulsa2 hr
Jul 28, 5:47 PM CDTSevere Thunderstorm WarningTSATulsa28 min
Jul 28, 5:51 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa24 min
Jul 28, 6:08 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa, Wagoner37 min
Jul 28, 6:17 PM CDTSpecial Weather StatementTSAMuskogee28 min
Jul 28, 6:38 PM CDTSpecial Weather StatementTSAOkmulgee37 min
Jul 28, 6:40 PM CDTSpecial Weather StatementTSAWagoner35 min
Jul 28, 6:47 PM CDTSpecial Weather StatementTSAMuskogee28 min
Jul 27, 7:08 PM CDTSevere Thunderstorm WarningTSABenton, Washington37 min
Jul 27, 7:41 PM CDTSpecial Weather StatementTSAMadison34 min
Jul 28, 5:11 PM CDTSpecial Weather StatementTSACarroll34 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.